MAUDE Adverse Event Report: AngioDynamics, Inc. Smart Port CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

AngioDynamics, Inc. Smart Port CT; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number H787CT96STSA0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fever (1858); Pneumonia (2011); Sepsis (2067)
Date of Event 01/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
On or about (b)(6) 2024, plaintiff underwent placement of an angiodynamics smartport port catheter product, with model number h787ct80stpd0, and lot number 5821731.This smartport device consisted of a port body and a polyurethane catheter.The smartport device was implanted by dr.(b)(6) md.Under the supervision of dr.(b)(6) md., at (b)(6), for the purpose of ongoing chemotherapy treatment.On or about (b)(6) 2025, plaintiff (b)(6) presented to (b)(6) hospital in (b)(6), with complaints of fever since that morning.She was admitted with concern for neutropenic fever with sepsis and hospital- acquired pneumonia.Blood cultures from the port were positive for staphylococcus epidermidis likely contaminant at port site.Blood cultures drawn on (b)(6) 2025, from the port site, were positive for staphylococcus epidermidis in 1 of 2 bottles.Found to have methicillin resistant staphylococcus epidermidis bacteria in one bottle.On or about (b)(6) 2025, medical recommendation was to discontinue vancomycin given negative mrsa nares swab.Continue cefepime.Discontinue blood culture collection.The assessment at the time was that patient is colonized or contaminant at port site vs low concern for clabsi.Plaintiff continued her hospital stay until (b)(6) 2025, when she was finally discharged.
 
Additional Manufacturer Narrative
The device is not available to be returned to the manufacturer for evaluation.An investigation into the root cause for the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).

Brand Name
Smart Port CT
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
AngioDynamics, Inc.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
AngioDynamics, Inc.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
603 queensbury avenue
queensbury, NY 12804
MDR Report Key50863273
Report Number1319211-2026-00317
Device Sequence Number10715457
Product Code LJT
UDI-Device Identifier15051684018050
UDI-Public15051684018050
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K062414
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH787CT96STSA0
Device Catalogue NumberCT96STSA
Device Lot Number5821731
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2026
Initial Report FDA Received Date09/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Other; Hospitalization;
Patient SexFemale